Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 12, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at May 19, 2013, 5:23 PM CDT for Chisago County, Washington County, Minnesota; Pierce County, Polk County, Saint Croix County, Wisconsin. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2013, 5:23 PM CDT (22:23 UTC)
- Expired
- May 19, 2013, 6:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chisago County, MN, Washington County, MN, Pierce County, WI, Polk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 74 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 5:40 PM CDT | TSTM WND DMG | Baldwin, WI | THREE INCH DIAMETER BRANCHES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 1:10 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.4 hours before the alert went out and 372 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
519
WUUS53 KMPX 192223
SVRMPX
MNC025-163-WIC093-095-109-192300-
/O.NEW.KMPX.SV.W.0012.130519T2223Z-130519T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
523 PM CDT SUN MAY 19 2013
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHISAGO COUNTY IN EAST CENTRAL MINNESOTA...
NORTHERN WASHINGTON COUNTY IN EAST CENTRAL MINNESOTA...
NORTH CENTRAL PIERCE COUNTY IN WEST CENTRAL WISCONSIN...
SOUTHWESTERN POLK COUNTY IN NORTHWEST WISCONSIN...
ST. CROIX COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 600 PM CDT
* AT 518 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES EAST OF BLAINE TO HUDSON TO
ELLSWORTH...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEW RICHMOND...ROBERTS...BOARDMAN...SOMERSET...HOULTON...HAMMOND...
MARINE ON ST CROIX...BALDWIN...SCANDIA...OTISVILLE...HUNTINGTON...
EAST FARMINGTON...STAR PRAIRIE...CHISAGO CITY...OSCEOLA...CYLON...
LINDSTROM...CENTER CITY...DEER PARK AND SHAFER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4531 9244 4516 9226 4468 9246 4497 9279
4506 9298 4512 9298 4513 9302 4520 9302
4546 9286
TIME...MOT...LOC 2223Z 214DEG 33KT 4518 9304 4505 9271
4484 9246
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
698
WWUS53 KMPX 192239
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
539 PM CDT SUN MAY 19 2013
WIC093-192249-
/O.CAN.KMPX.SV.W.0012.000000T0000Z-130519T2300Z/
PIERCE WI-
539 PM CDT SUN MAY 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PIERCE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.
LAT...LON 4531 9244 4516 9226 4486 9239 4486 9262
4500 9275 4514 9296 4520 9302 4546 9286
TIME...MOT...LOC 2239Z 214DEG 33KT 4530 9292 4517 9259
4496 9234
$$
MNC025-163-WIC095-109-192300-
/O.CON.KMPX.SV.W.0012.000000T0000Z-130519T2300Z/
CHISAGO MN-WASHINGTON MN-ST. CROIX WI-POLK WI-
539 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
POLK...ST. CROIX...NORTHERN WASHINGTON AND SOUTHEASTERN CHISAGO
COUNTIES UNTIL 600 PM CDT...
AT 537 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM FOREST LAKE TO NEW RICHMOND TO 14 MILES NORTHEAST
OF RIVER FALLS...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HUNTINGTON...EAST FARMINGTON...STAR PRAIRIE...CHISAGO CITY...
OSCEOLA...LINDSTROM...CYLON...CENTER CITY...DEER PARK...SHAFER...
DRESSER AND WANDEROOS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4531 9244 4516 9226 4486 9239 4486 9262
4500 9275 4514 9296 4520 9302 4546 9286
TIME...MOT...LOC 2239Z 214DEG 33KT 4530 9292 4517 9259
4496 9234
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:59 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 19, 3:59 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
359 PM CDT SUN MAY 19 2013
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 345 PM CDT SUN MAY 19 2013
NARROW AREA OF MODERATE TO STRONG THUNDERSTORMS NOTED ON RADAR
FROM TWIN CITIES SOUTH INTO EASTERN FREEBORN COUNTY. HRRR HANDLED
INTIATION OF THIS ACTIVITY OVER FAR NORTHERN IOWA AND FAR SOUTH
CENTRAL MN VERY WELL EARLIER THIS AFTERNOON...SO USED SAME TO
HELP PROJECT CONVECTION INTO TONIGHT ACROSS MUCH OF THE CWA.
USED GFS40 THETA E ADVECTION TO SORT OUT TIMING AND INTENSITY
OF PCPN INTO MONDAY AFTERNOON. THROTTLED BACK SOMEWHAT ON
QPF VALUES OVER PORTION OF THE FA DUE TO SLACKENING POP CHANCES
LATER TONIGHT AND AGAIN ON MONDAY. LOCAL WRF MODEL STILL INDICATING
VERY IMPRESSIVE 850MB TRANSPORT VECTOR CONVERGENCE OVER MUCH OF
THE FA LATE THIS AFTN INTO THIS EVENING...WITH SLACKENING VALUES
NOTED OVER SW PORTION OF CWA BY 06Z. WITH THAT SAID ANTICIPATE
BEST CHANCES FOR ANY FLOOD POTENTIAL FOR REMAINDER OF FLASH
FLOOD WATCH REGION WILL BE EAST OF A LINE...FROM ST CLOUD TO
HUTCHINSON...TO WINNEBAGO. 50H LOW OVER WESTERN DAKOTAS WILL
BECOME VERTICALLY STACKED WITH SFC CYCLONE BY MON/12Z TIME FRAME
ABOVE SE SODAK. SYSTEM WILL RETROGRADE INTO SE NODAK BY EARLY
MONDAY EVENING. BEST CHANCES FOR POPS CLEARLY INDICATED OVER
NORTHERN HALF OF FA MONDAY AFTN...IN ASSOCIATION WITH BEST
THETA E ADVECTION COUPLED WITH POSITION OF RIGHT REAR QUAD RELATED
TO 130KT JET CORE ABOVE NORTHERN ONTARIO.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 355 PM CDT SUN MAY 19 2013
BRIEF DISCUSSION DUE TO ONGOING STORMS. STUBBORN LOW PRESSURE SYSTEM
IN SOUTH DAKOTA LOOKS LIKE IT WILL DRIFT EAST...STILL OVER MN ON
WEDNESDAY. TROUGH AXIS SWINGS BY TO THE SOUTH EARLY WEDNESDAY...AND
HAVE THUS ENDED MENTION OF STORMS TUESDAY NIGHT. WILL KEEP MENTION
OF SHOWERS WEDNESDAY AND WED NIGHT. MOSTLY CLOUDY AND COOL WEATHER
EXPECTED AND HAVE LOWERED MAX TEMPS. UPPER LOW STILL CLOSE ENOUGH TO
MERIT KEEPING A CHANCE OF SHOWERS INTO THURSDAY IN THE EAST. THEN
UPPER RIDGE APPROACHES. CANADIAN SURFACE HIGH MAKES A GLANCING BLOW
AND WINDS MAY BE LIGHT ENOUGH THURSDAY NIGHT TO ALLOW TEMPS TO DROP
INTO THE UPPER 30S FROM MILLE LACS LAKE TO RICE LAKE AND LADYSMITH.
SOME VARIATION IN MODELS AS TO HOW LONG THE UPPER RIDGE WILL REMAIN
OVER THE AREA LATE THIS WEEK. SOME GUIDANCE SUGGESTS IT MOVING EAST
QUICKLY ENOUGH TO BRING IN ANOTHER CHANCE OF STORMS SATURDAY AND
SUNDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY MORNING)
ISSUED AT 1250 PM CDT SUN MAY 19 2013
WARM FRONTAL BOUNDARY WHICH WAS CATALYST FOR EARLY MORNING
MODERATE TO HEAVY RAIN ACTIVITY CURRENTLY TREKKING INTO NORTHERN
MN. ANOTHER SHORT WAVE INITIATING ADDITIONAL CONVECTIVE ACTIVITY
OVER SW MN AND WESTERN IOWA. PRETTY STEEP LAPSE RATES NOTED
THIS AFTN ACROSS THE REGION. 12Z MSP UPPER AIR SOUNDING CONFIRMING
THIS FORECAST. USED HRRR MODEL WITH NEEDED TWEAKING TO ADVECT
SECOND ROUND OF CONVECTION INTO TAF REGION MAINLY LATE THIS
AFTN-INTO THE EARLY EVENING HOURS. BEST CHANCE FOR THUNDER
WILL REMAIN SOUTH OF A LINE FROM CANBY TO LAKEVILLE TO EAU CLAIRE.
STILL MOST OF ACTIVITY WILL BE OF SHOWERY TYPE VARIETY. LOOK
FOR MVFR CIGS AND VSBYS WITH MUCH OF THIS ACTIVITY. ANOTHER
ROUND OF MAINLY SHOWERS SHOULD REAPPEAR OVER THE TAF REGION
AFTER ABOUT 08Z...AND CONTINUE UP UNTIL ABOUT 14Z. COULD
EASILY BE SEVERAL HOURS OF LOW END MVFR CIGS AT MOST LOCATIONS
WITH THIS ACTIVITY...WITH KAXN VFR. LOOK FOR A THIRD ROUND
OF CONVECTIVE ACTIVITY AFTER 19-20Z TIME FRAME ON MONDAY.
MODERATE SE FLOW WILL RELAX TO LIGHT SE FLOW OVERNIGHT...WITH
A MORE MDT SOUTHERLY TO EVEN SSW BENT ANTICIPATED BY 20/17Z
AND THEN LASTING THROUGH END OF PERIOD.
KMSP...ATMOSPHERE IS BEING PRIMED WITH HEATING FOR ADDITIONAL
CONVECTIVE ACTIVITY TO MARCH THROUGH BY LATE THIS AFTERNOON.
LOOK FOR OCNL MVFR CIGS/VSBYS WITH ISOLATED TO SCT THUNDERSTORMS.
SECOND ROUND OF CONVECTIVE ACTIVITY WILL INITIATE AROUND 08Z
TIME FRAME...WITH SLACKENING LAPSE RATES POINTING TO MAINLY
SHOWERS. MDT SE FLOW WILL DECOUPLE TO BELOW 10KTS BY 03Z...AND
RETURN TO MDT SE FLOW BY 14Z. BEST CHANCE FOR A MORE SCT SHOWER
SITUATION WILL BE SEEN ON MONDAY BETWEEN 19Z AND 23Z TIME FRAME
...WITH ONCE AGAIN OCNL MVFR CIGS/VSBYS.
/OUTLOOK FOR KMSP/
MON...VFR/MVFR CIGS. SHRA/TSRA LIKELY. S-SSE WIND 10-15 KTS.
TUE...VFR/MVFR CIGS. SHRA/TSRA LIKELY. E-NE WIND 5 KTS.
WED...VFR/MVFR CIGS. SHRA LIKELY. NE WIND 5-10 KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR MNZ041>045-047>053-
057>063-066>070-075>078-084-085-093.
WI...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR WIZ014>016-023>028.
&&
SHORT TERM...AJZ
LONG TERM...TDK
AVIATION...AJZHazardous weather outlook, May 19, 3:59 AM CDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 359 AM CDT SUN MAY 19 2013 MNZ041>045-047>052-054>059-064>066-073-074-200900- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-REDWOOD-BROWN- 359 AM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SEVERAL ROUNDS OF RAIN AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOME OF THE THUNDERSTORMS MAY CONTAIN HEAVY RAIN...POSSIBLY FOR PROLONGED PERIODS. THERE IS A RISK THAT FLOODING...OR EVEN FLASH FLOODING...MAY OCCUR IN SOME AREAS...ESPECIALLY THOSE THAT RECEIVED EXCESSIVE RAINFALL YESTERDAY AND ABNORMALLY HIGH TOTALS THUS FAR THIS MONTH. THE EXCESSIVE RAINFALL MAY CAUSE RISES IN RIVERS... STREAMS...AND MAY ALSO CAUSE URBAN FLOODING. IN ADDITION TO THE HEAVY RAIN...SOME STORMS MAY BE STRONG TO SEVERE THROUGH TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NEARLY THE ENTIRE COVERAGE AREA THROUGH TONIGHT. PRIMARY HAZARDS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODS OF THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO TUESDAY. SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH STORMS THAT DO DEVELOP. THE EXCESSIVE RAINFALL MAY CAUSE RISES IN RIVERS... STREAMS...AND MAY ALSO CAUSE URBAN FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON THROUGH TONIGHT. MNZ053-060>063-067>070-075>078-082>085-091>093-WIZ014>016-023>028- 200900- CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT- DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA- STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX- PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 359 AM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SEVERAL ROUNDS OF RAIN AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOME OF THE THUNDERSTORMS MAY CONTAIN HEAVY RAIN...POSSIBLY FOR PROLONGED PERIODS. THERE IS A RISK THAT FLOODING...OR EVEN FLASH FLOODING...MAY OCCUR IN SOME AREAS...ESPECIALLY THOSE THAT RECEIVED EXCESSIVE RAINFALL YESTERDAY AND ABNORMALLY HIGH TOTALS THUS FAR THIS MONTH. THE EXCESSIVE RAINFALL MAY CAUSE RISES IN RIVERS... STREAMS...AND MAY ALSO CAUSE URBAN FLOODING. IN ADDITION TO THE HEAVY RAIN...SOME STORMS MAY BE STRONG TO SEVERE THROUGH TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NEARLY THE ENTIRE COVERAGE AREA THROUGH TONIGHT. PRIMARY HAZARDS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODS OF THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO TUESDAY. SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH STORMS THAT DO DEVELOP ON MONDAY. THE EXCESSIVE RAINFALL MAY CAUSE RISES IN RIVERS... STREAMS...AND MAY ALSO CAUSE URBAN FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...THROUGH TONIGHT...AND AGAIN ON MONDAY.
In the hours before
Local storm report, May 19, 4:56 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
456 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HEAVY RAIN CHANHASSEN 44.86N 93.56W
05/19/2013 E1.00 INCH CARVER MN TRAINED SPOTTER
CREATED 3 FEET OF WATER OVER THE ROAD AT AUDOBON AND PARK
ROAD.
&&
AJZLocal storm report, May 19, 4:58 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
458 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND DMG HASTINGS 44.73N 92.85W
05/19/2013 DAKOTA MN TRAINED SPOTTER
TREES DOWN WIND ESTIMATED 40 MPH
&&
LRSSpecial weather statement, May 19, 5:00 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
500 PM CDT SUN MAY 19 2013
MNZ053-060>063-068-070-192230-
ANOKA-CARVER-CHISAGO-DAKOTA-HENNEPIN-RAMSEY-WASHINGTON-
500 PM CDT SUN MAY 19 2013
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER ANOKA...CARVER...
CHISAGO...DAKOTA...HENNEPIN...RAMSEY AND WASHINGTON COUNTIES THROUGH
530 PM CDT...
AT 455 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM THE LAKE MINNETONKA AREA TO
MINNEAPOLIS TO 6 MILES EAST OF EAGAN. THESE STORMS WERE MOVING NORTH
AT 45 MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MINNEAPOLIS.
ST. PAUL.
GOLDEN VALLEY.
PLYMOUTH.
MAPLE GROVE.
WILLERNIE.
LINO LAKES.
HUGO.
LAT...LON 4533 9342 4537 9311 4522 9285 4472 9297
4487 9322 4484 9353
TIME...MOT...LOC 2200Z 188DEG 39KT 4498 9345 4500 9322
4490 9304Local storm report, May 19, 5:05 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
505 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND GST 3 S ROSEMOUNT 44.70N 93.07W
05/19/2013 E45 MPH DAKOTA MN TRAINED SPOTTER
PEA SIZE HAIL
&&
LRSLocal storm report, May 19, 5:08 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
508 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG HASTINGS 44.73N 92.85W
05/19/2013 DAKOTA MN TRAINED SPOTTER
LOST POWER LAW ENFORCEMENT RECEIVING MANY CALL
&&
LRSLocal storm report, May 19, 5:12 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
512 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST 10 W RIVER FALLS 44.86N 92.83W
05/19/2013 M58 MPH WASHINGTON MN TRAINED SPOTTER
&&
AJZThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:05 PM CDT | Special Weather Statement | MPX | Pope | 25 min |
| May 18, 7:52 PM CDT | Areal Flood Advisory | MPX | Douglas | 3 hr |
| May 18, 8:27 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 48 min |
| May 19, 3:45 AM CDT | Special Weather Statement | MPX | Brown, Chippewa, Martin, Renville, Stevens, Swift and 1 more | 60 min |
| May 19, 4:23 AM CDT | Special Weather Statement | MPX | Blue Earth, Faribault, Martin, Watonwan | 67 min |
| May 19, 5:08 AM CDT | Special Weather Statement | MPX | McLeod, Nicollet, Sibley | 52 min |
| May 19, 6:26 AM CDT | Special Weather Statement | MPX | Anoka, Hennepin, Ramsey | 49 min |
| May 19, 12:20 PM CDT | River Flood Watch | MPX | Todd | 27 hr |
| May 19, 12:20 PM CDT | River Flood Watch | MPX | Carver | 27 hr |
| May 19, 3:33 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Ramsey, Washington | 42 min |
| May 19, 3:43 PM CDT | Areal Flood Advisory | MPX | Anoka, Carver, Dakota, Hennepin, Ramsey, Scott and 1 more | 3 hr |
| May 19, 4:15 PM CDT | Special Weather Statement | MPX | Dakota, Scott | 30 min |
| May 19, 4:20 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin, Rice, Scott | 40 min |
| May 19, 4:27 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Washington | 33 min |
| May 19, 4:50 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 40 min |
| May 19, 4:54 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 36 min |
| May 19, 5:00 PM CDT | Special Weather Statement | MPX | Anoka, Hennepin, Ramsey | 30 min |
| May 19, 5:55 PM CDT | Special Weather Statement | MPX | Chisago, Isanti | 35 min |
| May 19, 6:00 PM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti | 15 min |
| May 19, 5:16 PM CDT | Severe Thunderstorm Warning | MPX | Rusk | 44 min |
| May 19, 5:18 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pepin, Pierce, Saint Croix | 42 min |
| May 19, 5:26 PM CDT | Tornado Warning | MPX | Pierce, Saint Croix | 34 min |
| May 19, 5:51 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Dunn, Polk, Saint Croix | 39 min |
| May 19, 6:26 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Polk, Rusk | 19 min |
| May 19, 6:36 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Eau Claire | 39 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.